Alert archive / North Carolina / Wind Advisories in 2012
Wind Advisory 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 2, 2012, 3:31 PM EST. It took effect at Jan 3, 2012, 9:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 3:31 PM EST (20:31 UTC)
- In effect from
- Jan 3, 2012, 9:00 AM EST
- Expired
- Jan 3, 2012, 4:11 PM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
961 WWUS72 KMHX 022031 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 331 PM EST MON JAN 2 2012 ...STRONG WINDS EXPECTED ALONG THE NORTH CAROLINA COAST LATE TONIGHT AND TUESDAY... .A STRONG COLD FRONT WILL PUSH EAST OF THE REGION LATE TONIGHT. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ALONG THE OUTER BANKS...WITH GUSTS TO 45 MPH OR HIGHER. WINDS ARE FORECAST TO SLOWLY DIMINISH LATE TUESDAY AFTERNOON. NCZ103-104-030900- /O.NEW.KMHX.WI.Y.0001.120103T1000Z-120103T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 331 PM EST MON JAN 2 2012 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE TONIGHT THROUGH LATE TUESDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
326 WWUS72 KMHX 030849 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 AM EST TUE JAN 3 2012 ...STRONG WINDS EXPECTED ALONG THE OUTER BANKS TODAY... .SUSTAINED NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ALONG THE OUTER BANKS THIS MORNING...WITH GUSTS TO 40 MPH. WINDS ARE FORECAST TO SLOWLY DIMINISH LATE THIS AFTERNOON. NCZ103-104-032200- /O.EXT.KMHX.WI.Y.0001.120103T1400Z-120103T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 349 AM EST TUE JAN 3 2012 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
976 WWUS72 KMHX 032111 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 PM EST TUE JAN 3 2012 NCZ103-104-032215- /O.CAN.KMHX.WI.Y.0001.000000T0000Z-120103T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 411 PM EST TUE JAN 3 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:12 PM EST, 19 minutes earlier.
Area forecast discussion, Jan 2, 3:12 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 PM EST MON JAN 2 2012
.SYNOPSIS...
A REINFORCING STRONG COLD FRONT WILL PUSH THROUGH THE REGION
OVERNIGHT AND BRING BLUSTERY WEATHER CONDITIONS LATE TONIGHT AND
ON TUESDAY. ARCTIC HIGH PRESSURE WILL GRADUALLY BUILD EAST AND
BECOME CENTERED OVER THE AREA WEDNESDAY. THE HIGH WILL MOVE
OFFSHORE SOUTH OF THE AREA THURSDAY THROUGH SATURDAY. A COLD FRONT
WILL APPROACH THE AREA FROM THE NORTHWEST SUNDAY AND SLOWLY MOVE
THROUGH THE AREA SUNDAY NIGHT AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DEEP TROUGH WILL SWING EAST OF THE MTNS TONIGHT WITH SFC
REFLECTION TROF REPRESENTING THE LEADING EDGE OF AN ARCTIC
AIRMASS PUSHING TO THE COAST BY SUNRISE. THE STRONG CAA SURGE WILL
BE SOMEWHAT MITIGATED BY STRONG BNDRY LAYER MIXING BUT MIN TEMPS
WILL REACH INTO THE MID 20S INLAND TO MID 30S COAST. INCREASING
WINDS WILL PLUMMET WIND CHILLS INTO THE TEENS BY SUNRISE.
MOISTURE WILL BE TOO SHALLOW TO SUPPORT MEASURABLE PRECIPITATION
OVER LAND AREAS OVERNIGHT. HOWEVER THE STRONG BAROCLINIC ZONE OVER
THE WARMER OFFSHORE WATERS WILL LIKELY PRODUCE SCT SHOWERS OF RAIN
AND SNOW OVER THE OUTER COASTAL WATERS. ALSO HIGH RES MODELS SUGGEST
A FEW FLURRIES AS THE BASE OF THE DEEP TROF MOVES TO THE COAST
LATE TONIGHT/EARLY TUE SO WILL INCLUDE SCATTERED FLURRIES FOR
COASTAL AREAS ONLY.
WIND ADVISORY WILL BE POSTED FOR OBX FOR LATE TONIGHT THROUGH MUCH
OF TUESDAY GIVEN THE STRONG CAA SURGE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE BASE OF THE DEEP TROF MOVES OFF THE COAST TUE MORNING. THE
RESULTING SURGE OF DEEP CAA WILL KEEP A LID ON TEMPS WITH HIGHS
ONLY MAKING IT TO THE MID TO UPPER 30S DESPITE FULL SUNSHINE.
WINDS CHILLS WILL ONLY BE IN THE UPPER TEENS AND LOWER 20S.
CHANCE FOR A FEW FLURRIES ALONG THE COAST DURING THE MORNING WITH
THE FOCUS FOR MORE ORGANIZED SHOWERS MOVING WELL OFFSHORE DURING
THE DAY. WINDS WILL REMAIN GUSTY THRU MUCH OF THE DAY WITH A
STABILIZING BNDRY LAYER RESULTING IN DIMINISHING WINDS BY MID-LATE
AFTN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM MON...HIGH PRES BUILDS ACROSS THE REGION TUE NIGHT AND
WED ALLOWING WINDS TO GRADUALLY DIMINISH. TUE NIGHT WILL BE THE
COLDEST NIGHT OF THE SEASON WITH LOWS IN THE TEENS INLAND TO L/M20S
ALONG THE COAST. DID RAISE MIN TEMPS A DEGREE OR TWO AS MODELS
INDICATING WE MAY NOT COMPLETELY DECOUPLE...AND IF SO IT WON'T BE
UNTIL LATE.
HIGH PRESSURE WILL THEN REMAIN OVER THE SE STATES WITH GRADUAL TEMP
WARMUP THROUGH THE PERIOD. WEAK SHORTWAVES WILL MOVE THROUGH THE
REGION MID TO LATE WEEK...THOUGH NO SIG IMPACT ON SENSIBLE WX
EXPECTED. THE NEXT OPPORTUNITY FOR RAIN WILL COME SAT NIGHT INTO SUN
AS SOUTHERN STREAM MOISTURE MERGES WITH A NORTHERN STREAM TROUGH
DIGGING ACROSS THE MID WEST. UNCERTAINLY IN THE FORECAST INCREASES
EARLY NEXT WEEK AS MODELS NOT IN BEST AGREEMENT RESOLVING A
POSITIVELY TROUGH DIGGING INTO THE SOUTH. SOME SOLUTIONS DEVELOP A
CUTOFF LOW ACROSS ERN TX AND THE DEEP SOUTH MON INTO TUE WHILE OTHER
SOLUTIONS ARE MORE PROGRESSIVE KEEPING AN OPEN WAVE. HAVE FOLLOWED
HPC GUIDANCE FAIRLY CLOSELY LATE IN THE PERIOD UNTIL MODELS ARE IN
BETTER AGREEMENT.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY AFTERNOON/...
A COLD FRONT CROSSED THE REGION EARLY THIS MORNING GIVING WAY TO
STRONG NWLY FLOW AND CLEAR SKIES. A STRONG TROUGH WILL DROP INTO
THE AREA THIS EVENING WITH ANOTHER SURGE/FRONT COMING THROUGH
TONIGHT. AHEAD OF THIS SURGE...WINDS WILL BRIEFLY RELAX AND BACK
TO THE WEST. WINDS WILL PICK BACK UP BETWEEN 03-06Z TONIGHT AS CAA
MOVES INTO THE AREA. WINDS WILL INCREASE FROM THE NW AROUND 12 KTS
WITH HIGHER GUSTS EXPECTED. WHILE THIS TROUGH IS STRONG WITH AN
ABUNDANT AMOUNT OF LIFT...IT LACKS MOISTURE.
THEREFORE...PRECIPITATION WILL NOT BE AN ISSUE. THERE SHOULD BE
SUFFICIENT MOISTURE IN THE LOWER/MID LEVELS TO PRODUCE BKN TO OVC
CLOUDS AS THE TROUGH AND SUBSEQUENT VORTICITY MOVES OVERHEAD.
EXPECT CLOUD DECKS TO HOVER JUST ABOVE VFR CRITERIA TONIGHT AS THE
SURGE PUSHES THROUGH...LIFTING TUESDAY MORNING. WINDS WILL ALSO
INCREASE AROUND 15 KTS WITH BOUNDARY LAYER MIXING...GUSTING
UPWARDS OF 25KTS. PERHAPS THIS MIGHT BE TOO CONSERVATIVE. IT
SHOULD ALSO BE NOTED THAT THESE WINDS COULD CAUSE CROSSWIND ISSUES
FOR AIRPORTS WITH SW-NE FACING RUNWAYS...ESPECIALLY AT
EWN...OAJ...AND ISO.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 1 PM MON...AS THE TROUGH MOVES OFFSHORE TUESDAY
NIGHT...EXPECT WINDS 8-10KTS FROM THE NW. H5 RIDGING WILL MOVE
INTO THE AREA FROM THE WEST WEDNESDAY WITH A SURFACE HIGH BUILDING
IN FROM THE SW. GIVEN THIS...WINDS WILL BACK TO THE SW AHEAD OF A
SERIES OF SHORTWAVES PROGGED TO MOVE OVERHEAD...ALL OF WHICH ARE
DRY SYSTEMS. THURSDAY WINDS WILL VEER TO THE NW AFTER
ANOTHER...NOT SO INTENSE COLD FRONT MOVES THROUGH. RIDGING AGAIN
BUILDS BACK INTO THE AREA WITH RETURN FLOW THROUGH THE WEEKEND.
THROUGH THIS TAF PERIOD...ANTICIPATE VFR CRITERIA WITH EXCEPTION
TO ANY FOG DEVELOPMENT...WHICH WILL LIKELY OCCUR LATER IN THE WEEK
IF AT ALL.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...
GALE WARNINGS WILL BE POSTED FOR ALL WATERS AS A STRONG SURGE OF
COLD AIR INFILTRATES THE MARINE AREA LATE TONIGHT. GALE FORCE
WINDS WILL MAINLY BE IN GUSTS BEFORE SLOWLY DIMINISHING AS CAA
WANES LATE TUE AFTN/TUE EVE.
WATER RISES OF 1-2 FT CAN BE EXPECTED ON SOUNDSIDE OBX ON TUESDAY
WITH THE STRONG NW FLOW OVER THE PAMLICO SOUND. SUBSEQUENT LOW
WATER LEVELS ON THE ORDER OF 1-2 FT WILL RESULT ON THE WESTERN
SIDE OF THE SOUNDS AND IN THE NEUSE/TAR RIVER BASINS.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/
AS OF 300 PM MON...NWLY WINDS WITH GUSTS NEAR GALE FORCE WILL BE
POSSIBLE TUE EVENING BUT WINDS WILL BE DIMINISHING THROUGH THE
OVERNIGHT AS HIGH PRES BUILDS IN FROM THE W AND EXPECT AOB 20 KT BY
12Z WED. SEAS EXPECTED TO BE AROUND 5-8 FT EARLY TUE EVENING BUT
WILL BE SUBSIDING AS WELL AND EXPECT MOST AREAS TO BE BELOW 6 FT BY
12Z WED EXCEPT POSSIBLE LINGERING 6 FOOTERS CENTRAL WATERS INTO WED
MORNING.
SEVERAL WEAK SHORTWAVE TROUGH CROSS THE WATERS THROUGH THE LATTER
HALF OF THE WEEK WITH S/SW WINDS AHEAD OF EACH TROUGH...THEN
SHIFTING TO W/NW FOLLOWING TROUGH PASSAGE. MODELS CONTINUE TO KEEP
WINDS AOB 20 KT AND SEAS AOB 5 FT...SO NOT ANTICIPATING ADDITIONAL
SCA'S AFTER WED MORNING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR NCZ103-104.
COASTAL FLOOD ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR
NCZ103-104.
MARINE...GALE WARNING FROM 5 AM TO 7 PM EST TUESDAY FOR AMZ130-135.
GALE WARNING FROM 5 AM TO 10 PM EST TUESDAY FOR AMZ150-152-154-
156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...LEP
MARINE...BTC/SKHazardous weather outlook, Jan 2, 7:59 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 759 AM EST MON JAN 2 2012 NCZ029-044>047-079>081-090>095-098-031300- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 759 AM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLD AIR WILL OVERSPREAD THE REGION THROUGH MID WEEK IN THE WAKE OF AN ARCTIC COLD FRONT. HIGHS TUESDAY WILL ONLY BE IN THE 30S AND A GUSTY NORTHWEST WIND WILL PRODUCE WIND CHILL VALUES IN THE TEENS EARLY TUESDAY. TUESDAY NIGHT WILL BE THE COLDEST NIGHT WITH LOWS IN THE TEENS INLAND AND MID 20S BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-031300- OUTER BANKS DARE-OUTER BANKS HYDE- 759 AM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLD AIR WILL OVERSPREAD THE REGION THROUGH MID WEEK IN THE WAKE OF AN ARCTIC COLD FRONT. HIGHS TUESDAY WILL ONLY BE IN THE 30S AND A GUSTY NORTHWEST WIND WILL PRODUCE WIND CHILL VALUES IN THE TEENS EARLY TUESDAY. TUESDAY NIGHT WILL BE THE COLDEST NIGHT WITH LOWS IN THE TEENS INLAND AND MID 20S BEACHES. GALE FORCE NORTHWEST WINDS ACROSS THE PAMLICO SOUND WILL PRODUCE HIGHER THAN NORMAL WATER LEVELS ALONG SOUND SIDE PORTIONS OF THE OUTER BANKS TUESDAY FROM SOUTH OF OREGON INLET TO OCRACOKE. WATER LEVELS ARE FORECAST TO BE AROUND 2 FEET ABOVE NORMAL WHICH COULD PRODUCE SOME MINOR SOUND SIDE FLOODING PROBLEMS IN FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:03 AM EST | Gale Watch | MHX | 12 hr | |
| Jan 2, 11:37 AM EST | Small Craft Advisory | MHX | 42 min | |
| Jan 2, 3:25 PM EST | Gale Warning | MHX | 34 hr | |
| Jan 2, 3:41 PM EST | Coastal Flood Advisory | MHX | 24 hr | |
| Jan 2, 4:16 PM EST | Low Water Advisory | MHX | 24 hr |
Nearby
Wind Advisories in North Carolina, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.